Volume 18, Number 2, April-June 2012
|Page(s)||343 - 359|
|Published online||13 April 2011|
Approximation by finitely supported measures
Institut Fourier, Université Joseph Fourier,
BP 53, 38041
Revised: 9 November 2010
We consider the problem of approximating a probability measure defined on a metric space by a measure supported on a finite number of points. More specifically we seek the asymptotic behavior of the minimal Wasserstein distance to an approximation when the number of points goes to infinity. The main result gives an equivalent when the space is a Riemannian manifold and the approximated measure is absolutely continuous and compactly supported.
Mathematics Subject Classification: 49Q20 / 90B85
Key words: Measures / Wasserstein distance / quantization / location problem / centroidal Voronoi tessellations
© EDP Sciences, SMAI, 2011
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.